Alert archive / California / Frost Advisories in 2018
Frost Advisory 43, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Dec 28, 2018, 3:08 PM PST for Humboldt County, Mendocino County, California. It took effect at Dec 29, 2018, 1:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2018, 3:08 PM PST (23:08 UTC)
- In effect from
- Dec 29, 2018, 1:00 AM PST
- Expired
- Dec 29, 2018, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS76 KEKA 282308 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 308 PM PST Fri Dec 28 2018 CAZ103-109-112-291215- /O.NEW.KEKA.FR.Y.0043.181229T0900Z-181229T1700Z/ Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior- 308 PM PST Fri Dec 28 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 9 AM PST Saturday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna...Fort Bragg... Boonville...and Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map * Please note that this will be the last Frost Advisory or Freeze Warning product issued for northwest California this season by WFO Eureka. Hard Freeze Warnings will still be issued for coastal zones for temperatures 29 degrees or lower. Otherwise, Frost Advisories and Freeze Warnings will start back up again after the Spring growing season begins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
125 WWUS76 KEKA 291202 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 402 AM PST Sat Dec 29 2018 CAZ103-109-112-291700- /O.CON.KEKA.FR.Y.0043.000000T0000Z-181229T1700Z/ Northern Humboldt Coast-Mendocino Coast- Southwestern Mendocino Interior- 402 AM PST Sat Dec 29 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Fort Bragg...Boonville... Comptche...Arcata...Eureka...Blue Lake and Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Dec 28, 4:30 AM PST, 10 hours 38 minutes earlier.
Area forecast discussion, Dec 28, 4:30 AM PST, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
430 AM PST Fri Dec 28 2018
.SYNOPSIS...High pressure will ensure dry and seasonably cool
weather through Saturday, followed by another weak front passing
by Saturday night into Sunday morning with some light rainfall.
High pressure will return early next week.
&&
.DISCUSSION...Upper level ridging offshore will provide another
day of dry weather for NW California today. Early morning
satellite imagery showed areas of low clouds and fog in the
interior river valleys, however. The fog and low clouds will
gradually dissipate later this morning. With the low December sun
angle, some patches may linger past noon. Fog and low clouds in
the interior valleys will be a regular occurrence for the next
several nights/mornings.
Temperatures were fairly chilly early this morning for coastal
locations, with many readings in the lower to mid 30s. A few of
the wind-sheltered sites have dipped to 32F or lower. In contrast,
some wind-prone sites were still in the lower to mid 40s. A new
frost advisory may be necessary tonight for wind-protected sites.
Not all locations will see frost or freezing temperatures again.
Dry weather will last on Saturday, however the ridge will start
to flatten out and weaken in response to a short-wave trough. The
surface front with this short-wave will drag across NW California
Saturday night and will probably provide some light rain through
Sunday morning. Otherwise, the forecast is for dry weather through
at least mid next week as an offshore ridge continues to dominate.
Models hint at another trough busting into the ridge toward the
end of next week. The models were not in great agreement with the
timing of the front and way out of sync on the progression and
evolution of the short-wave trough. Forecast confidence is low.
&&
.AVIATION...Some low cloudiness is presently noted in some of the
interior valleys, as well as around the Eel River Delta. Some mid
and high cloudiness is diving S over the Redwood Coast. Otherwise,
skies are mostly clear. Expect VFR conditions to continue, with just
some patchy ground fog around sunrise. Surface winds will be light.
/SEC
&&
.MARINE...Northerly winds will continue to slowly diminish today,
with the strongest winds over the S outer waters. Lighter winds are
expected on Saturday, with northerlies increasing again by Sunday
afternoon. Wind gusts may approach gale force over the S outer
waters by late Sunday night.
Several NW swell trains will be traversing the waters over the next
several days. The current swell at about a 12 second period will
give wave to another at about a 17 second period later this morning.
A third swell train is expected to arrive by tonight with initial
periods of around 21 seconds. /SEC
&&
.BEACH HAZARDS...A long period westerly from 19 to 21 seconds will
build tonight and then peak around 5 or 6 feet on Saturday. Even
though shorter period swell will be present, there will still be
a low threat for sneaker waves. The highest threat appears to be
on Saturday, though sneaker waves could strike on Sunday too.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PST this morning for CAZ101-103-109-
112.
Beach Hazards Statement from late tonight through Saturday
afternoon for CAZ104-109.
Freeze Warning until 9 AM PST this morning for CAZ103-112.
Beach Hazards Statement from late tonight through Saturday
afternoon for CAZ101-103.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 4 PM PST this afternoon for PZZ450.
Small Craft Advisory until 6 AM PST Saturday for PZZ455.
Small Craft Advisory until 9 PM PST this evening for PZZ470.
Small Craft Advisory until noon PST Saturday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 28, 4:37 AM PST, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 437 AM PST Fri Dec 28 2018 CAZ102-105>108-110-111-113-291245- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 437 AM PST Fri Dec 28 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-109-291245- Coastal Del Norte-Mendocino Coast- 437 AM PST Fri Dec 28 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A long period westerly swell will bring a threat for sneaker waves on Saturday, Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-112-291245- Northern Humboldt Coast-Southwestern Mendocino Interior- 437 AM PST Fri Dec 28 2018 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A long period westerly swell will bring a threat for sneaker waves on Saturday, Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-291245- Southwestern Humboldt- 437 AM PST Fri Dec 28 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A long period westerly swell will bring a threat for sneaker waves on Saturday, Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 10:45 PM PST | Freeze Warning | EKA | Humboldt, Mendocino | 10 hr |
| Dec 28, 3:17 AM PST | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 41 hr |
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.